DAVID M. ROSENBERG, M.D.; FRANCIS A. NEELON, M.D.
To the editor: The recent reports in your journal (1, 2) that modest dosages of acetaminophen can cause liver damage in individuals are interesting. Both Barker, de Carle, and Anuras (1) and Johnson and Tolman (2) speculate that patients with underlying liver disease may be unusually susceptible to the toxic manifestations of acetaminophen.
We recently observed (3) severe liver dysfunction in two family members who took acetaminophen (3.6 g/day) for symptoms of infectious mononucleosis. Both of our patients had severe disturbance of hepatic function (husband: bilirubin 14.0 mg/dl (76% direct), serum glutamic oxalacetic transaminase (SGOT) 188 IU, lactic dehydrogenase (LDH)
Learn more about subscription options.
Register Now for a free account.
ROSENBERG DM, NEELON FA. Acetaminophen and Liver Disease. Ann Intern Med. 1978;88:129. doi: 10.7326/0003-4819-88-1-129_1
Download citation file:
Published: Ann Intern Med. 1978;88(1):129.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only